Israel Journal of Mathematics

, Volume 33, Issue 2, pp 155–171 | Cite as

Projections onto Hilbertian subspaces of Banach spaces

  • T. Figiel
  • Nicole Tomczak-Jaegermann


In this paper we obtain new estimates for the relative projection constants of subspaces of a Banach spaceY in terms of geometrical properties ofY. Our method gives thatK-convex spaces are locally π-Euclidean. We also get a version of Maurey’s extension theorem for spaces of typep<2.


Normed Space Orthogonal Projection Banach Lattice Finite Dimensional Subspace Hilbertian Subspace 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    T. Figiel,On the moduli of convexity and smoothness, Studia Math.56 (1976), 121–155.zbMATHMathSciNetGoogle Scholar
  2. 2.
    T. Figiel, J. Lindenstrauss and V. D. Milman,The dimension of almost spherical sections of convex bodies, Acta Math.139 (1977), 53–94.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    W. B. Johnson and L. Tzafriri,On the local structure of Banach lattices, Israel J. Math.20 (1975), 292–299.zbMATHMathSciNetGoogle Scholar
  4. 4.
    H. König, J. R. Retherford and N. Tomczak-Jaegermann,On the eigenvalue of (p,2)-summing operators and constants associated to normed spaces, in preparation.Google Scholar
  5. 5.
    S. Kwapień,On operators factorisable through L p -spaces, Bull. Math. Soc. France, Memoire31–32 (1972), 215–225.Google Scholar
  6. 6.
    D. R. Lewis,Ellipsoids defined by Banach ideal norm, Mathematika, to appear.Google Scholar
  7. 7.
    D. R. Lewis,The dimension of complemented Hilbertian subspaces of uniformly convex Banach lattices, to appear.Google Scholar
  8. 8.
    D. R. Lewis and N. Tomczak-Jaegermann,Hilbertian and complemented finite dimensional subspaces of Banach lattices and unitary ideals, J. Functional Analysis, to appear.Google Scholar
  9. 9.
    J. Lindenstrauss,On the modulus of smoothness and divergent series in Banach spaces, Michigan Math. J.10 (1963), 241–252.CrossRefMathSciNetGoogle Scholar
  10. 10.
    J. Lindenstrauss and L. Tzafriri,Classical Banach Spaces, Volume I, Springer Verlag, Berlin-Heidelberg-New York, 1977.zbMATHGoogle Scholar
  11. 11.
    B. Maurey,Un théorème de prolongement, C. R. Acad. Sci. Paris279 (1974), 329–332.zbMATHMathSciNetGoogle Scholar
  12. 12.
    B. Maurey and G. Pisier,Séries des variables aléatoires vectorielles independent, et propriétés géométriques des espaces de Banach, Studia Math.58 (1976), 45–90.zbMATHMathSciNetGoogle Scholar
  13. 13.
    A. Pełczyński and H. P. Rosenthal,Localization technique in L p -spaces, Studia Math.52 (1974), 263–289.MathSciNetGoogle Scholar
  14. 14.
    G. Pisier,Type des espaces normés, C. R. Acad. Sci. Paris276 (1973), 1673–1676.zbMATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1979

Authors and Affiliations

  • T. Figiel
    • 1
    • 2
  • Nicole Tomczak-Jaegermann
    • 1
    • 2
  1. 1.Institute of MathematicsWolish Academy of SciencesSopotPoland
  2. 2.Institute of MathematicsWarsaw UniversityWarszawaPoland

Personalised recommendations